# SDR CA110329006

- Difficulty date: March 29, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft time: 13,922 hours
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Cracked
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE EXPERIENCED A SUDDEN STOPPAGE IN FLIGHT.  ACFT WAS LANDED AND THE ENGINE WAS REMOVED AND SHIPPED TO US.  UPON DISASSEMBLY AND INSPECTION IT WAS FOUND THAT THE NR 4 CYLINDER FAILED FROM A CRACK THAT PROGRESSED FROM NEAR THE TOP OF THE BARREL ALMOST ALL THE WAY AROUND THE CIRCUMFERENCE OF THE BARREL. THIS FAILURE SEIZED THE ENGINE.  THIS CYLINDER APPEARS TO BE A FIELD O/H UNIT AND HAS BEEN SENT TO TSB FOR INSPECTION.
